Alert archive / Louisiana / Flash Flood Warnings in 1996

Flash Flood Warning 13, NWS Shreveport, LA

June 13, 1996Claiborne Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 13, 1996, 8:26 AM CDT for Claiborne Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1996, 8:26 AM CDT (13:26 UTC)
Expired
Jun 13, 1996, 11:30 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Claiborne Parish, LA

The radar

The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 1996-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 1996-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1453 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 131327
FFWSHV
LAC027-131630-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 AM CDT THU JUN 13 1996
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 AM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHWEST LOUISIANA
 
   ...CLAIBORNE PARISH
 
AT 820 AM...RADAR SHOWED RAINS OF 2 TO 4 INCHES FELL IN CLAIBORNE PARISH
BETWEEN 500 AND 800 AM. THE CLAIBORNE PARISH SHERIFF REPORTED SEVERAL
ROADS ARE FLOODING AND BARRICADES ARE BEING PLACED AT SEVERAL LOW WATER
CROSSING AROUND THE PARISH. MODERATE TO HEAVY RAIN CONTINUES TO FALL
OVER THE PARISH...AND WILL CONTINUE THROUGH 1000 AM CDT.
 
DO NOT DRIVE YOUR VEHICLE IN8TO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
IMMEDIATELY.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:00 AM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, Jun 13, 2:00 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT THU JUN 13 1996

SHWRS AND TSTMS CONT TO MOVE EAST ACRS NE TX AND SW AR ERLY THIS MRNG
JUST TO THE N OF E-W ORIENTED THETA-E RDG ACRS THE NRN POTIONS OF THE
CWA. AM AGN NOT IMPRESSED WITH THE WAY MODELS ARE HANDLING MOVEMENT...
OR RATHER LACK THERE OF...OF VORT LOBES THRU THE AREA. NGM ONCE AGN IS
THE ONLY MODEL THAT WANTS TO MOVE VORT LOBES THRU THE CWA WHILE BOTH
AVN AND ETA STALL VORT LOBES OVR THE AREA DRNG THE DAY. THIS SEEMS
UNLIKELY. WUD EXCEPT SLOW MOVEMENT OF NGM...BUT NO MOVEMENT OVR AN
18 TO 24 HOUR PRD?! NOT LIKELY. THEREFORE FEEL NGM SOLN IS BETTER
FOR THIS FCST PRD.

CONTD SRLY LOW LVL FLOW SHUD KEEP ENUF LOW LVL MSTR ARND AND DAYTIME
HTG WILL COMBINE WITH VORT LOBE MOVG THRU THIS AFTN AND EVNG TO ONCE
AGN TRIGGER SHWRS AND TSTMS. SPC THINKING IS POTENTIAL FOR WIDESPREAD
STG TO SVR PSBL. SEE SWODY1. BY FRI CHCS FOR PCPN BEGIN TO LESSEN AS
UPR LVLt RDG AND MID LVL RIDGING BGN TO BLD MORE INTO THE WRN PORTION
OF THE AREA.

WILL ONCE AGN STICK CLOSER TO NGM MOS TEMPS THAN COOLER AVN TEMPS.
WILL BUMP POPS UP A LTL AS WELL.

SHV 93/72/93/71 4331   MLU 92/70/91/71 4432

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:40 PM CDTSevere Thunderstorm WarningSHVNatchitoches50 min
Jun 13, 8:39 AM CDTSevere Thunderstorm WarningSHVBossier51 min
Jun 13, 9:08 AM CDTFlash Flood WarningSHVBossier, Webster3 hr
Jun 13, 11:23 AM CDTFlash Flood WarningSHVClaiborne2 hr
Jun 13, 11:41 AM CDTFlash Flood WarningSHVCaddo4 hr
Jun 13, 12:00 PM CDTFlash Flood WarningSHVBossier, Webster3 hr

Nearby

Flash Flood Warnings in Louisiana, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.